MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CENTRAX DURATION 26MM X 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CENTRAX DURATION 26MM X 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6226-2-644
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that during a bha; when the surgeon combined the centrax and v40 head, the centrax did not slide smoothly.A spare centrax was used instead.
 
Additional Manufacturer Narrative
An event regarding size/fit issue involving a centrax bipolar head was reported.The event was not confirmed.A visual inspection indicated the centrax head was received with the locking ring disassembled.A material analysis engineer noted, "scratches observed consistent with the implantation and/or explantation processes observed on device." although there is some slight resistance when rotating the head within the centrax head, the head still moves freely within centrax.Head.A functional test was performed on the received device with a calibrated gage and metal head and was found to rotate freely.Clinician review: not performed as medical records were not received for review with a clinical consultant.All devices in the reported lot were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the reported lot.The reported event was not confirmed nor can the root cause be determined.A functional inspection was performed by the operations engineer which confirmed the metal head moves freely within the centrax head.Additionally, the product has met stryker's internal requirements.No further investigation for this event is needed.If additional information is received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description

Brand Name
CENTRAX DURATION 26MM X 44MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7300562
Report Number0002249697-2018-00561
Device Sequence Number1236957
Product Code JDI
UDI-Device Identifier07613327032178
UDI-Public07613327032178
Combination Product (Y/N)N
PMA/510(K) Number
K972792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number6226-2-644
Device Lot Number312VVH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2018
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;